Naproxen-Diphenhydramine

As of the last update, we have found no reported interactions between this medicine and specific foods, supplements, or other compounds. It is possible that unknown interactions exist. Taking medicines with meals, on an empty stomach, or with alcohol may influence their effects; refer to the Uses and Precautions tabs or to the manufacturers’ package information for details as this is not covered in Nutrient Interactions. If you take medication, always discuss the potential risks and benefits of adding a new supplement with your doctor or pharmacist.

Drug Interactions

Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.

Some products that may interact with this drug include: aliskiren, ACE inhibitors (such as captopril, lisinopril), angiotensin II receptor blockers (such as losartan, valsartan), antihistamines applied to the skin (such as diphenhydramine cream, ointment, spray), cidofovir, corticosteroids (such as prednisone), lithium, "water pills" (diuretics such as furosemide).

This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, "blood thinners" such as dabigatran/enoxaparin/warfarin, among others.

Tell your doctor or pharmacist if you are taking other products that cause drowsiness including alcohol, other antihistamines (such as cetirizine, chlorpheniramine), drugs for sleep or anxiety (such as alprazolam, diazepam, zolpidem), muscle relaxants (such as carisoprodol, cyclobenzaprine), and narcotic pain relievers (such as codeine, hydrocodone).

Check all prescription and nonprescription medicine labels carefully since many medications contain pain relievers/fever reducers (aspirin, NSAIDs such as celecoxib, ibuprofen, or ketorolac). These drugs are similar and may increase your risk of side effects if taken together. However, if your doctor has directed you to take low-dose aspirin to prevent heart attack or stroke (usually at dosages of 81-325 milligrams a day), you should continue taking it unless your doctor instructs you otherwise. Daily use of naproxen may decrease aspirin's ability to prevent heart attach/stroke. Talk to your doctor about using a different medication (such as acetaminophen) to treat pain/fever. If you must take naproxen, talk to your doctor about possibly taking immediate-release aspirin (not enteric-coated/EC) and then taking your naproxen at a different time after your aspirin. Do not increase your daily dose of aspirin or change the way you take aspirin/other medications without your doctor's approval.

This medication may interfere with certain laboratory tests (including allergy skin test), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.

Copyright © 2017 Healthnotes, Inc. All rights reserved. www.healthnotes.com

RxAnswers™ is a copyrighted combined product from Healthnotes and First DataBank, Inc.

Drug information is selected from data included with permission and copyrighted by First DataBank, Inc. This is a summary and does not contain all possible information about this product. For complete information about this product or your specific health needs, ask your healthcare professional. Always seek the advice of your healthcare professional if you have any questions about this product or your medical condition. This information is not intended as individual medical advice and does not substitute for the knowledge and judgment of your healthcare professional. This information does not contain any assurances that this product is safe, effective or appropriate for you.

This information is intended only for residents of the United States. Products sold under the same brand names in other countries may contain different ingredients.

Learn more about First DataBank

There are some limitations on the information provided in “Nutrient Interactions.” Do NOT rely solely on the information in this article. Please read the disclaimer.

Learn more about Healthnotes, the company.

Healthnotes and/or its suppliers make no warranties or representations as to the accuracy or completeness of this content herein or that of any organization referred or linked to within this content and will not be liable for any damages arising out of your access to or use of any information found herein or that of any organization referred to within this content.

Information expires December 2017.